I want to know if anyone has ever experienced twitching calves and painful feet after having a lumbar fusion. I had a fusion at L4-L5 L5-S1 at the end of April. My back feels great and the radiating pain is gone, but I have been experiencing the twitching calves and painful feet for a couple of months now. It never stops.
My surgeon sent me for an ultrasound for blood clots in my legs which was negative. Then he sent me for a blood test to see if I was vitamin deficient, which was also negative.
I take 4mg Zanaflex 3x a day and that seems to help. The surgeon does not know why I am having the twitching and foot pain and claims he has never seen this before in a fusion patient.
It seems to me that the twitching calves and painful feet could be related to the fusion, but the surgeon does not feel this way. Now he told me to stop the 4mg Zanaflex. He said that the Zanaflex may be helping the symptoms, but may be causing them as well. Maybe that is the case, so I stopped the Zanaflex yesterday, we will see what happens.
Has anyone else experience the same or similar symptoms after a lumbar fusion?